Alert archive / North Dakota / Wind Chill Advisories in 2011

Wind Chill Advisory 3, NWS Grand Forks, ND

January 18, 201116 counties in Minnesota; 17 counties in North Dakota

NWS Grand Forks, ND issued this wind chill advisory at Jan 18, 2011, 3:10 PM CST for 16 counties in Minnesota; 17 counties in North Dakota. It took effect at Jan 18, 2011, 9:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2011, 3:10 PM CST (21:10 UTC)
In effect from
Jan 18, 2011, 9:00 PM CST
Expired
Jan 19, 2011, 11:24 AM CST
In force
14 hr
Issued by
NWS Grand Forks, ND
All 33 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 28 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 9.2 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2011-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2011-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

062 
WWUS43 KFGF 182110
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
310 PM CST TUE JAN 18 2011

...MORE BITTER WIND CHILLS TONIGHT AND TOMORROW MORNING...

.AFTER A BRIEF PERIOD OF LIGHT WINDS EARLY THIS EVENING...A
DEVELOPING LOW PRESSURE SYSTEM OVER SOUTH CENTRAL CANADA WILL
ALLOW WINDS TO PICK UP AGAIN FROM THE SOUTHWEST OVERNIGHT. WINDS
WILL INCREASE FIRST IN THE DEVILS LAKE BASIN AND SPREAD
SOUTH...WITH SPEEDS INCREASING IN THE SOUTHERN RED RIVER VALLEY
AFTER MIDNIGHT.  WITH TEMPERATURES IN THE -10 TO -20 RANGE AND
WINDS AROUND 10 MPH...WIND CHILLS WILL AGAIN BE BITTERLY COLD. THE
TEMPERATURES SHOULD BEGIN TO WARM UP BY NOON WEDNESDAY AND WIND
CHILLS SHOULD DECREASE.

MNZ001>009-013>017-022>024-027>030-NDZ006>008-014>016-024-026>030-
038-039-049-052>054-191800-
/O.NEW.KFGF.WC.Y.0003.110119T0300Z-110119T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...
DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...
GWINNER...WAHPETON...ADAMS
310 PM CST TUE JAN 18 2011

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST WEDNESDAY. 

* WINDS WILL INCREASE FROM THE SOUTHWEST OVER THE DEVILS LAKE
  BASIN BY MID EVENING...WITH THE STRONG WINDS SPREADING SOUTH AND
  EASTWARD OVERNIGHT. TEMPERATURES SHOULD WARM UP ENOUGH BY NOON
  TOMORROW SO THAT WIND CHILLS WILL NO LONGER BE A THREAT.

* WIND CHILLS WILL DROP INTO THE 30 TO 40 BELOW RANGE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

JR
3 follow-up statements
916 
WWUS43 KFGF 190225
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
825 PM CST TUE JAN 18 2011

...MORE BITTER WIND CHILLS LATE TONIGHT AND WEDNESDAY MORNING...

.HIGH PRESSURE OVER THE AREA THIS EVENING WILL MOVE EAST TONIGHT
AND AS A RESULT LOOK FOR WINDS TO TURN SOUTH TO SOUTHWEST LATER
TONIGHT INTO WEDNESDAY MORNING AT 7 TO 12 MPH. THIS WIND IN
COMBINATION WITH THE COLD TEMPERATURES WILL CREATE A PERIOD OF
WIND CHILLS FROM 25 BELOW TO 35 BELOW ZERO WIND CHILLS LATE
TONIGHT INTO WEDNESDAY MORNING. 

MNZ001>003-005>009-013>017-022>024-027>030-NDZ027>030-038-039-049-
052-053-191800-
/O.EXT.KFGF.WC.Y.0003.110119T0900Z-110119T1800Z/
WEST POLK-NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-GRAND FORKS-GRIGGS-
STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...
DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON
825 PM CST TUE JAN 18 2011

...WIND CHILL ADVISORY NOW IN EFFECT FROM 3 AM TO NOON CST
WEDNESDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 3 AM TO NOON CST
WEDNESDAY. 

* SOUTHWEST WINDS OF 7 TO 12 MPH WILL DEVELOP LATE TONIGHT INTO
  WEDNESDAY MORNING. 

* WIND CHILLS WILL DROP INTO THE 25 TO 35 BELOW RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ004-NDZ006>008-014>016-024-026-054-191800-
/O.CON.KFGF.WC.Y.0003.110119T0300Z-110119T1800Z/
KITTSON-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...HALLOCK...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
ADAMS
825 PM CST TUE JAN 18 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY.

* SOUTHWEST WINDS OF 7 TO 15 MPH WILL DEVELOP TONIGHT AND CONTINUE
  INTO WEDNESDAY MORNING. 

* WIND CHILLS WILL DROP INTO THE 25 TO 40 BELOW RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$


DTR
765 
WWUS43 KFGF 191042
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
442 AM CST WED JAN 19 2011

...BITTER WIND CHILLS THIS MORNING...

.HIGH PRESSURE OVER THE AREA YESTERDAY HAS MOVED EAST AND AS A
RESULT WINDS HAVE TURNED TO THE SOUTH TO SOUTHWEST AT 7 TO 12 MPH.
THIS WIND IN COMBINATION WITH THE COLD TEMPERATURES WILL CREATE A
PERIOD OF WIND CHILLS FROM 25 BELOW TO 35 BELOW ZERO WIND CHILLS
INTO LATE MORNING.

MNZ004-NDZ006>008-014>016-024-026-054-191800-
/O.CON.KFGF.WC.Y.0003.000000T0000Z-110119T1800Z/
KITTSON-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...HALLOCK...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
ADAMS
442 AM CST WED JAN 19 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* SOUTHWEST WINDS OF 7 TO 15 MPH.

* WIND CHILLS WILL DROP INTO THE 25 TO 35 BELOW RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ001>003-005>009-013>017-022>024-027>030-NDZ027>030-038-039-049-
052-053-191800-
/O.CON.KFGF.WC.Y.0003.000000T0000Z-110119T1800Z/
WEST POLK-NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-GRAND FORKS-GRIGGS-
STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...
DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON
442 AM CST WED JAN 19 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* SOUTHWEST WINDS OF 7 TO 12 MPH.

* WIND CHILLS WILL DROP INTO THE 25 TO 35 BELOW RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

JK
519 
WWUS43 KFGF 191724
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1124 AM CST WED JAN 19 2011

...WIND CHILL ADVISORY IS CANCELLED...

MNZ001>009-013>017-022>024-027>030-NDZ006>008-014>016-024-026>030-
038-039-049-052>054-191830-
/O.CAN.KFGF.WC.Y.0003.000000T0000Z-110119T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...
DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...
GWINNER...WAHPETON...ADAMS
1124 AM CST WED JAN 19 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND CHILL ADVISORY. 

MOST LOCATIONS HAVE WARMED ABOVE WIND CHILL ADVISORY CRITERIA SO
THE ADVISORY HAS BEEN CANCELLED A LITTLE EARLY.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 2:53 PM CST, 17 minutes earlier.

Area forecast discussion, Jan 18, 2:53 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
253 PM CST TUE JAN 18 2011

.SHORT TERM...

PRECIP CHANCES TONIGHT AND FRIDAY ALONG WITH WIND CHILLS WILL BE
THE MAIN FORECAST PROBLEM FOR THE PERIOD.

ANOTHER ROUND IN OUR PARADE OF SHORTWAVE IS DUE TO COME THROUGH
TONIGHT. THE NAM AND GFS BOTH HAVE DECENT WARM AIR ADVECTION AT
850MB AND GOOD CONDENSATION PRESSURE DEFICITS ON THE 285K
ISENTROPIC CHART OVER OUR SOUTHERN COUNTIES. MODELS HAVE CONTINUED
THE TREND OF SLOWING THE PRECIP DOWN...WITH THE HRRR AND RUC IN
AGREEMENT WITH THE LARGER SCALE MODELS. RADAR TRENDS SHOW THIS
SEEMS REASONABLE...WITH MOST OF THE PRECIP THIS AFTERNOON MOVING
INTO SD WHILE THE NORTHERLY END OF THE PRECIP REMAINS FURTHER WEST
UNTIL LATER TONIGHT. INCREASED POPS FOR THIS EVENING...THEN
TAPERED THEM OFF TO FLURRIES AFTER MIDNIGHT. ANY ACCUMULATIONS
SHOULD REMAIN UNDER AN INCH.

ANOTHER FACTOR TONIGHT WILL BE WIND CHILLS. TEMPS OVER ALL BUT THE
FAR EASTERN COUNTIES HAVE STAYED IN THE -5 TO -10 RANGE THIS
AFTERNOON...AND WINDS IN THE VALLEY HAVE KEPT CHILL VALUES STILL
AROUND ADVISORY CRITERIA THIS AFTERNOON. WINDS WILL DECREASE
DURING THE LATE AFTERNOON AND EVENING AS THE CENTER OF THE SFC
HIGH PASSES BY...BUT THEN PICK UP AGAIN OUT OF THE SOUTHWEST AS
LOW PRESSURE DEVELOPS OVER CANADA. SPOILERS MAY BE CLOUD COVER AND
LOW LEVEL WARM ADVECTION OVER OUR WESTERN COUNTIES. STILL...THINK
GETTING DOWN INTO THE -15 TO -20 RANGE IS POSSIBLE WITH WIND CHILL
VALUES WELL WITHIN ADVISORY CRITERIA. A FEW LOCATIONS COULD EVEN
APPROACH WARNING LEVELS BUT DO NOT THINK IT WILL BE WIDESPREAD OR
CERTAIN ENOUGH TO PUT ONE OUT AS THIS POINT. WILL RUN THE ADVISORY
FROM 03Z TO 18Z TOMORROW.

TOMORROW...OUR CURRENT SHORTWAVE MOVES OFF AND THE NEXT STARTS TO
MOVE INTO MANITOBA. THE SFC LOW TO OUR NORTH AND HIGH TO THE SOUTH
SHOULD HELP KEEP WINDS FROM THE SOUTHWEST TO WEST. THINK THERE
WILL BE ENOUGH WARM AIR ADVECTION TO GET UP ABOVE ZERO
TOMORROW...ALTHOUGH IT MAY BE CLOSE. ANOTHER SHORTWAVE TROUGH WILL
START TO MOVE DOWN INTO THE NORTHERN PLAINS WEDNESDAY
NIGHT...BRINGING A STRONG COLD FRONT WITH IT. DEPENDING ON THE
TIMING OF THE FRONT...TEMPS WEDNESDAY NIGHT AND THURSDAY COULD BE
NON-DIURNAL. WENT WITH HOURLY TEMPS FROM MODEL FOR NOW...WITH SOME
STEADY/RISING TEMPS AT SOME LOCATIONS IN THE CWA. GOING FORECAST
HAD SOME LOW POPS WEDNESDAY NIGHT...AND MODELS CONTINUE TO BREAK
OUT SOME LIGHT PRECIP NEAR THE FRONT...SO CONTINUED THIS TREND.

ANOTHER...STRONGER SHORTWAVE TROUGH WILL BEGIN TO APPROACH THE CWA
THURSDAY NIGHT AND MOVE OUT INTO THE AREA ON FRIDAY. BUMPED UP
POPS A TINY BIT ON FRIDAY AS THE GFS AND ECMWF ARE IN PRETTY GOOD
AGREEMENT WITH BREAKING OUT SOME PRECIP WITH VERY GOOD ISENTROPIC
LIFT. THE SFC TROUGH WILL BE DEEPENING DURING THIS PERIOD WITH
INCREASING SOUTHERLY WINDS. WITH THE VERY COLD AIR COMING
DOWN...WIND CHILLS GETTING DOWN BELOW 40 BELOW IS A POSSIBILITY.
WILL CONTINUE WITH THE MENTION IN THE HWO AT THIS POINT.

.LONG TERM [SAT-TUE]...

THE LONG TERM MODELS LOOK TO BE IN FAIR AGREEMENT IN THEIR DEPICTION
OF THE OVERALL PATTERN. GENERALLY LOOKING AT CONTINUED NORTHWEST
FLOW FOR MOST OF THE PERIOD BEFORE A POSSIBLE SHIFT LATE AS A
WESTERN RIDGE TRIES TO LEAN INTO THE CENTRAL PLAINS. HOWEVER AS THIS
IS COMING AT DAY 7 AND BEYOND AM A LITTLE SKEPTICAL YET. GUIDANCE
TEMPS FOR TUE ARE THE WARMEST FOR THE SEVEN DAY PERIOD BUT TWEAKED
THEM DOWN A BIT IN THE RED RIVER VALLEY. UNLESS WIND DIRECTIONS ARE
FAVORABLE THE VALLEY USUALLY STAYS COLD WHILE THE HIGHER ELEVATIONS
TO THE EAST AND WEST ARE WARMER. AS FAR AS PCPN CHANCES GO THEY DO
LOOK PRETTY WEAK WITH NOT MUCH CONTINUITY FROM YESTERDAY. FOR THAT
REASON WILL GO WITH A DRY FORECAST AND SEE WHAT HAPPENS WITH LATER
RUNS.

&&

.AVIATION...

VFR CONDITIONS APPEAR TO BE HOLDING ACROSS THE FORECAST AREA AS A
LARGE SWATH OF CLOUDS MOVE EAST OVER THE RED RIVER VALLEY.
BESIDES FAR AND BJI SITES...EXPECT MOST TO STAY IN VFR. REDUCTION IN
VSBYS AND CIGS ARE EXPECTED AS A RESULT OF FLURRIES...LIGHT
SNOW...AND LOW-LEVEL CLOUDS...AS OBSERVED FROM THE 11-3.9 MICRON
SATELLITE FOG PRODUCT AND SURFACE OBSERVATIONS UPSTREAM. SOME
UNCERTAINTY EXISTS IN WHICH SITES WILL SEE PRECIPITATION AS THE BEST
CHANCES LOOKS TO BE IN THE SOUTHERN RED RIVER VALLEY...A RESULT OF
THE PATCHINESS THAT HAS BEEN ASSOCIATED WITH THE PRECIPITATION THAT
HAS BEEN OBSERVED UPSTREAM. EXPECT THE SWITCH TO MVFR CONDITIONS FOR
FAR AND BJI TO OCCUR SOMETIME AFTER 00Z...WITH PRECIPITATION ENDING
BEFORE DAYBREAK. CIGS SHOULD RECOVER INTO VFR CRITERIA DURING THE
MORNING HOURS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY
     FOR NDZ006>008-014>016-024-026>030-038-039-049-052>054.

MN...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY
     FOR MNZ001>009-013>017-022>024-027>030.

&&

JR/GODON/ET
Hazardous weather outlook, Jan 18, 5:31 AM CST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
531 AM CST TUE JAN 18 2011

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-191130-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
531 AM CST TUE JAN 18 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WELL BELOW ZERO AND NORTHERLY WINDS AROUND 10 MPH
WILL CONTINUE TO PRODUCE BITTERLY COLD WIND CHILLS THROUGH EARLY
THIS MORNING THROUGHOUT EASTERN NORTH DAKOTA AND WESTERN
MINNESOTA. EXPECT WIND CHILLS 25 TO 40 BELOW ZERO THROUGH EARLY
THIS MORNING. LIGHT SNOW IS ALSO LIKELY THIS AFTERNOON IN
SOUTHEAST NORTH DAKOTA...AND UP TO AN INCH IS POSSIBLE THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG ARCTIC FRONT WILL MOVE THROUGH EASTERN NORTH DAKOTA AND
WESTERN MINNESOTA WEDNESDAY NIGHT INTO THURSDAY. THIS FRONT WILL
USHER IN BITTERLY COLD WIND CHILLS FROM 35 TO 45 BELOW ALONG WITH
BLOWING AND DRIFTING SNOW. VISIBILITIES MAY BE REDUCED WHEN LIGHT
SNOW ALONG THE ARCTIC BOUNDARY COMBINES WITH INCREASING NORTHERLY
WINDS. ANYONE PLANNING TO TRAVEL WEDNESDAY NIGHT AND THURSDAY
SHOULD BE PREPARED FOR DANGEROUS WIND CHILL TEMPERATURES...IN
ADDITION TO REDUCED VISIBILITIES IN OPEN AREAS. STAY TUNED TO
LATER FORECASTS ON THE COLDEST AIRMASS OF THIS WINTER SEASON.

THE NEXT CHANCE FOR MEASURABLE SNOW WILL OCCUR ON FRIDAY AS
ANOTHER ALBERTA CLIPPER MOVES INTO THE REGION. AT THIS POINT IT
APPEARS THAT AN INCH OR TWO IS POSSIBLE FOR PORTIONS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DK

Nearby

Wind Chill Advisories in North Dakota, 2011Wind Chill Advisories in Minnesota, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.